Hail, Overton
- When
- May 26, 3:30 PM CST
- Where
- Overton County, Rickman
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.267, -85.367
Golf ball size hail reported.
3 hail, 3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 26, 1:30 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED MAY 26 2004 .SHORT TERM...(THROUGH THURSDAY) CURRENT...LINE OF STORMS (SOME SEVERE) CONTINUE IN E-W FASHION OVER SOUTHERN KY...WITH EVER SO SLIGHT MOVEMENT TO S. SOME BREAKS IN CLOUDINESS...ESPECIALLY S...HAS ALLOWED MERCURY TO CLIMB INTO LOWER TO MID 80S. FRONTAL BOUNDARY TO N WILL SAG SOUTHWARD. CHANCES FOR RAIN DROP OFF TONITE AND THU AS RAIN WILL JUST SKIRT BY TO OUR N...MUCH LIKE TODAY. .LONG TERM... QUESTION AS TO WHETHER OR NOT FRONT EVER GETS INTO CWA. ALL MODELS SHOW IT REACHING FAR NORTHERN COUNTIES LATE THU NITE OR EARLY FRI... B4 MOVING BACK N AS WARM FRONT FRI NITE. WILL KEEP POPS IN CHANCE CAT HIEST POPS N...AS UNCERTAINTY DEFINITELY EXISTS. RAIN CHANCES FAIRLY LOW SAT INTO SUN...THEN PICKING UP SUN NITE AND MON AS FRONT MOVES IN. AS FOR TEMPS...COMPROMISE LOOKS BEST. BNA BT 72/86/68/82 5355 CKV BT 68/86/68/82 5355 CSV BE 69/81/67/79 3234 && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT WED MAY 26 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 915 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL. MOIST AND UNSTABLE AIR WILL BE PRESENT OVER THE REGION THROUGH TONIGHT. A FRONTAL BOUNDARY WILL STALL JUST NORTH OF THE MID STATE...AND A SERIES OF DISTURBANCES WILL MOVE ALONG THE BOUNDARY. CLUSTERS OF THUNDERSTORMS WILL DEVELOP...WITH THE GREATEST COVERAGE EXPECTED OVER THE NORTHERN COUNTIES OF THE MID STATE. LOCALLY HEAVY RAINFALL AMOUNTS MAY RESULT IN PONDING OF WATER ON ROADS AND RAPID RISES OF SMALL STREAMS. AREAS NORTH OF INTERSTATE 40 WILL HAVE THE GREATEST CHANCES FOR HEAVY RAINFALL. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. 13
The Nashville radar (KOHX), 107 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
3 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Golf ball size hail reported.
Law enforcement reported trees blew down on 2 houses on Sulphur Rd.
Golf ball size hail was reported.
Law enforcement reported several homes were damaged. Trees and power lines were down. The storm blew a tree over a van. There was minor roof damage to the home. Also, a propane tank was blown off its foundation.
Barns were blown down.
Several streets were flooded in Cookeville with stalled cars.
Law enforcement reported nickel size hail at Plateau Road and I-40.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395985, 5395986, 5395990, 5395984, 5395989, 5395987, 5395988.